MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012270
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 2.75x12mm synergy ii drug eluting stent was selected for use.However, during unpacking, it was noted that the proximal end of the stent struts were peeled back.The procedure was completed with another stent.No patient complications were reported and patient's status is okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found that proximal stent row 1 was damaged and stent struts were lifted and pulled distally.Proximal stent rows 2-6 were deformed.The maximum crimped stent profile measurement at the time of manufacture was reviewed and was within maximum crimped stent profile measurement.The tip was visually and microscopically examined and damage was noted.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the shaft polymer extrusion found a slight polymer extrusion kink 17mm distal from the distal edge of device tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6808248
Report Number2134265-2017-08298
Device Sequence Number149672
Product Code NIQ
UDI-Device Identifier08714729840046
UDI-Public(01)08714729840046(17)20180403(10)0020509166
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2018
Device Model NumberH7493926012270
Device Catalogue Number39260-1227
Device Lot Number0020509166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1